Alert archive / Oklahoma / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this winter storm watch at Jan 29, 2011, 3:53 PM CST for 16 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 31, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2011, 3:53 PM CST (21:53 UTC)
- In effect from
- Jan 31, 2011, 6:00 PM CST
- Expired
- Jan 30, 2011, 3:38 PM CST
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS44 KTSA 292153 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 353 PM CST SAT JAN 29 2011 ARZ001-002-010-011-OKZ054>070-301100- /O.NEW.KTSA.WS.A.0002.110201T0000Z-110202T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- 353 PM CST SAT JAN 29 2011 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...WAGONER...OTTAWA...PAWNEE... DELAWARE...CHEROKEE...ADAIR...CRAIG...NOWATA...CREEK... OKFUSKEE...OKMULGEE...MUSKOGEE...TULSA...ROGERS...MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * A STRONG WINTER STORM SYSTEM WILL BEGIN TO IMPACT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MONDAY NIGHT...AND CONTINUE THROUGH TUESDAY. THE EXACT TRACK OF THIS SYSTEM AND ASSOCIATED WINTER WEATHER IMPACTS WILL CHANGE IN LATER FORECASTS...YET NOW IS THE TIME TO PREPARE FOR THIS POTENTIAL STORM. * SNOW AND SLEET TOTALS FROM 4 TO 10 INCHES...WITH LOCALLY HEAVIER AMOUNTS...ARE POSSIBLE NORTH OF INTERSTATE 40. ADDITIONALLY...ICE ACCUMULATIONS AROUND ONE QUARTER INCH ARE POSSIBLE WITH THE HEAVIER ICING EXPECTED OVER NORTHWEST ARKANSAS. IMPACTS... * ROADS...BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS IN THE WATCH AREA...MAKING TRAVEL TREACHEROUS. POWER OUTAGES ARE POSSIBLE. * EXTREMELY COLD TEMPERATURES WILL FOLLOW THIS STORM SYSTEM. ANY PROLONGED POWER OUTAGES WOULD QUICKLY ESCALATE INTO A SHELTERING RESPONSE. DEFINITION... * A WINTER STORM WATCH MEANS HEAVY SNOW OR A SIGNIFICANT ACCUMULATION OF ICE OR SLEET IS EXPECTED IN THE WATCH AREA DURING THE NEXT 24 TO 36 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
204 WWUS44 KTSA 300932 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 332 AM CST SUN JAN 30 2011 ARZ001-002-010-011-OKZ054>070-301800- /O.CON.KTSA.WS.A.0002.110201T0000Z-110202T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- 332 AM CST SUN JAN 30 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...WAGONER...OTTAWA...PAWNEE... DELAWARE...CHEROKEE...ADAIR...CRAIG...NOWATA...CREEK... OKFUSKEE...OKMULGEE...MUSKOGEE...TULSA...ROGERS...MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * A STRONG WINTER STORM SYSTEM WILL BEGIN TO IMPACT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MONDAY NIGHT...AND CONTINUE THROUGH TUESDAY. THE EXACT TRACK OF THIS SYSTEM AND ASSOCIATED WINTER WEATHER IMPACTS WILL CHANGE IN LATER FORECASTS...YET NOW IS THE TIME TO PREPARE FOR THIS POTENTIAL STORM. * SNOW AND SLEET TOTALS FROM 4 TO 10 INCHES...WITH LOCALLY HEAVIER AMOUNTS...ARE POSSIBLE NORTH OF INTERSTATE 40. ADDITIONALLY...ICE ACCUMULATIONS AROUND ONE-TENTH OF AN INCH ARE POSSIBLE WITH THE HEAVIER ICING EXPECTED OVER NORTHWEST ARKANSAS. IMPACTS... * ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME SLICK AND HAZARDOUS IN THE WATCH AREA...MAKING TRAVEL TREACHEROUS. POWER OUTAGES ARE POSSIBLE * EXTREMELY COLD TEMPERATURES WILL FOLLOW THIS STORM SYSTEM. ANY PROLONGED POWER OUTAGES WOULD QUICKLY ESCALATE INTO A SHELTERING RESPONSE. DEFINITION... * A WINTER STORM WATCH MEANS HEAVY SNOW OR A SIGNIFICANT ACCUMULATION OF ICE OR SLEET IS EXPECTED IN THE WATCH AREA DURING THE NEXT 24 TO 36 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
312 WWUS44 KTSA 302138 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 338 PM CST SUN JAN 30 2011 ARZ001-002-010-011-OKZ054>070-311100- /O.UPG.KTSA.WS.A.0002.110201T0000Z-110202T1300Z/ /O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... WASHINGTON...OSAGE...CRAIG...NOWATA AND MUSKOGEE. IN ARKANSAS... WASHINGTON...MADISON...BENTON AND CARROLL. * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * 4 TO 8 INCHES OF SNOW...WITH LOCAL AMOUNTS OF 10 TO 14 INCHES...ARE LIKELY ALONG AND NORTHWEST OF INTERSTATE 44. ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AROUND ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER OUTAGES ARE LIKELY IN SOME AREAS. * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER OUTAGES. DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ071-311100- /O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ MCINTOSH- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...MCINTOSH. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * 2 TO 4 INCHES OF SNOW...WITH LOCAL AMOUNTS NEAR 6 INCHES...ARE LIKELY ACROSS EAST CENTRAL OKLAHOMA. ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AT ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER OUTAGES ARE LIKELY IN SOME AREAS. * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER OUTAGES. DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-029-OKZ072>076-311100- /O.NEW.KTSA.WS.A.0003.110201T0000Z-110202T1300Z/ CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PITTSBURG...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND BRIEF PERIODS OF FREEZING RAIN MAY SPREAD INTO SOUTHEAST OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO WEST CENTRAL ARKANSAS AFTER SUNRISE TUESDAY. THERE REMAINS SOME UNCERTAINTY REGARDING TEMPERATURES DURING THIS TIME FRAME...AND THIS WATCH MAY BE UPGRADED TO A WARNING SHOULD HEAVIER ACCUMULATIONS BECOME MORE LIKELY. * 1 TO 3 INCHES OF SNOW AND SLEET ACCUMULATION...ALONG WITH A QUARTER INCH OR LESS OF ICE ACCUMULATION IS EXPECTED FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * ROADS...BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS IN THE WATCH AREA...MAKING TRAVEL TREACHEROUS. POWER OUTAGES ARE POSSIBLE. * STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY WITH DANGEROUS WIND CHILLS DEVELOPING TUESDAY INTO WEDNESDAY. DEFINITION... * A WINTER STORM WATCH MEANS HEAVY SNOW OR A SIGNIFICANT ACCUMULATION OF ICE OR SLEET IS EXPECTED IN THE WATCH AREA DURING THE NEXT 24 TO 36 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 3:42 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 29, 3:42 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
342 PM CST SAT JAN 29 2011
.DISCUSSION...
RECORD HIGH TEMPERATURES TODAY WILL BE FOLLOWED BY DETERIORATING
CONDITIONS STARTING TOMORROW AND LASTING INTO WEDNESDAY. TODAY WE
PLAY AND TOMORROW WE PAY.
ELONGATED WAVE CURRENTLY ACROSS NORTHERN MEXICO WILL CONTINUE
EASTWARD SPREADING SHOWERS AND ISOLATED THUNDERSTORMS TOWARDS THE
RED RIVER VALLEY...SPREADING INTO SE OKLAHOMA AND WESTERN ARKANSAS
LATE TONIGHT INTO SUNDAY. A COLD FRONT WILL SWEEP THROUGH MUCH OF
THE AREA FOLLOWING THE PASSAGE OF THIS WAVE...HOWEVER TEMPERATURES
WILL REMAIN ABOVE FREEZING WITH THIS ROUND OF PRECIPITATION.
IMPRESSIVE SATELLITE PRESENTATION FOR THE STORM SYSTEM CURRENTLY
OFF THE NORTHWEST U.S. COASTLINE...WITH ANOTHER TROUGH OVER
WESTERN CANADA POISED TO DROP SOUTHWARD. AS THE INITIAL WAVE IS
EJECTING ACROSS THE PLAINS...THE AFOREMENTIONED FRONTAL BOUNDARY
WILL STALL ACROSS EASTERN PORTIONS OF THE FORECAST AREA LIKELY
NEAR A FAVORED KFYV-KMLC LINE. A LULL IN PRECIP INTENSITY IS
EXPECTED ON SUNDAY THROUGH SUNDAY NIGHT WITH LIGHT ICING POSSIBLE
ACROSS FAR NE OK.
THE STRONGEST FORCING OVERSPREADS THE AREA MONDAY NIGHT THROUGH
TUESDAY WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION EXPECTED.
MODELS ARE IN AGREEMENT IN SUPPORTING CONVECTIVE POTENTIAL WITHIN
THIS PRECIP SHIELD NORTH OF THE SURFACE LOW WITH ANY AND ALL
FAVORED FORCING IN PLACE. THIS ADDS CONFIDENCE TO A ZONE OF
HEAVIER AMOUNTS ACROSS NORTHEAST OK INTO NW ARKANSAS.
ADDITIONALLY...WITH THE MODEL CONSENSUS SHIFTING SOUTHWARD WITH
THIS SYSTEM THE LIKELIHOOD OF THE MAJORITY OF THE PRECIP BEING
FROZEN HAS INCREASED. CURRENTLY TEMPERATURE PROFILES SUPPORT
PREDOMINATELY SLEET TO SNOW WITH ONLY A BRIEF TRANSITION TO
FREEZING RAIN. THIS HOWEVER SHOULD BE TAKEN WITH A GRAIN OF SALT
AS THE MODELED INTENSITY OF THE LOW LEVEL JET OFTEN LEADS TO A
WARM NOSE ALOFT THAT IS NOT WELL FORECAST. THIS FORECAST WILL
HEDGE THAT DIRECTION WITH A ZONE OF HEAVIER ICING DEVELOPING
ACROSS FAR NW ARKANSAS DURING THE DAY TUESDAY.
EXACT SNOWFALL TOTALS SHOULD NOT BE THE FOCUS WITH THIS FORECAST
HOWEVER THE LIKELIHOOD OF SIGNIFICANT WINTER WEATHER IS WHAT SHOULD
BE UNDERSTOOD. THE GROWING CONFIDENCE IN THIS SCENARIO WARRANTS A
LONG LEAD TIME WATCH WITH DETAILS DEFINED WITH LATER FORECASTS.
BEYOND THIS SYSTEM...TEMPERATURES WILL BE EXTREMELY COLD AND WITH
THE EXPECTED SNOW COVER...WIDESPREAD SINGLE DIGIT LOW TEMPERATURES
AND HIGHS IN THE 20S ARE EXPECTED. ANY POWER OUTAGES FROM THIS
STORM WILL BE AN IMMEDIATE IMPACT GIVEN THESE COLD TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 42 33 40 / 10 10 20 20
FSM 45 58 45 48 / 10 30 30 20
MLC 48 50 35 48 / 10 20 20 20
BVO 31 42 30 37 / 10 10 20 20
FYV 38 52 41 51 / 10 20 30 30
BYV 38 49 41 56 / 10 20 30 30
MKO 40 43 35 43 / 10 20 20 20
MIO 31 41 35 40 / 10 10 30 20
F10 43 43 33 43 / 10 20 20 20
HHW 49 61 41 55 / 30 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
LONG TERM....07Hazardous weather outlook, Jan 29, 1:50 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 150 PM CST SAT JAN 29 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 145 PM CST SAT JAN 29 2011 ...MAJOR WINTER STORM MONDAY NIGHT AND TUESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... UNUSUALLY WARM DRY WEATHER HAS CREATED RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT THIS AFTERNOON AND AN ELEVATED FIRE RISK. THE RISK WILL DIMINISH THIS EVENING. AN UPPER DISTURBANCE MOVING ACROSS SOUTH TEXAS MAY PRODUCE AN ISOLATED THUNDERSTORM OR TWO OVER FAR SOUTHEAST OKLAHOMA AFTER MIDNIGHT TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...WINTER WEATHER POTENTIAL. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL. THURSDAY...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... COLD AIR WILL BEGIN TO POUR INTO THE REGION SUNDAY. LATE SUNDAY NIGHT THERE WILL BE A SMALL RISK OF FREEZING DRIZZLE. A MAJOR WINTER STORM WILL IMPACT OUR AREA MONDAY NIGHT AND TUESDAY. PRECIPITATION WILL BE HEAVY FROM THIS STORM. MODEL CONSENSUS PROJECTS CONSIDERABLE SNOWFALL FROM ABOUT INTERSTATE 44 NORTH. FAR SOUTHEAST OKLAHOMA MAY ESCAPE WITH PRECIPITATION FALLING PRIMARILY AS RAIN BEFORE TRANSITIONING TO FREEZING RAIN..SLEET AND ENDING AS LIGHT SNOW. THE AREA GENERALLY BETWEEN INTERSTATE 44 AND FAR SOUTHEAST OKLAHOMA...AND ALL OF NORTHWEST ARKANSAS...WILL LIKLEY SEE A HEAVY MIX OF WINTRY PRECIPITATION. IN THAT AREA...A LIKELY SCENARIO WOULD BE FOR A PERIOD OF FREEZING RAIN... MIXING WITH...THEN CHANGING TO HEAVY SLEET...THEN EVENTUALLY ENDING AS A PERIOD OF SNOW. ALL THIS WILL OCCUR AS NORTH WINDS INCREASE TO 20 MILES AN HOUR OR MORE. SHOULD THIS SITUATION BECOME MORE OF A FREEZING RAIN EVENT...THAN A HEAVY SNOW / SLEET EVENT...MAJOR POWER INTERUPTIONS WOULD BE LIKELY. FRIGID WEATHER WILL TRAIL THE WINTER STORM...LASTING THROUGH THE END OF THE WORK WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... POWER OUTAGES CAN BE EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Winter Storm Watches in Oklahoma, 2011Winter Storm Watches in Arkansas, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.